Texas, 2009Damaging Winds in Texas, October 1, 2009
October 1, 2009 · NWS SHV · 2 events in 2 counties and zones
along with large hail. These storms developed in a very unstable airmass across the region on the evening of October 1st as a strong upper level storm system exited the southern plains and entered the lower Mississippi valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms accompanied a strong cold front and produced strong and damaging winds...along with large hail. These storms developed in a very unstable airmass across the region on the evening of October 1st as a strong upper level storm system exited the southern plains and entered the lower Mississippi valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 1, 5:45 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 1, 5:45 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT THU OCT 1 2009
.UPDATE...
AN ACTIVE LINE OF CONVECTION CONTINUES TO SLIDE SOUTHEAST ACROSS
PORTIONS OF NORTH CENTRAL TEXAS AND SOUTHEAST OKLAHOMA. EXPECTING A
CONTINUED THREAT OF SEVERE WEATHER THROUGH THE OVERNIGHT HOURS AS
THIS LINE PUSHES THROUGH THE FOUR STATE REGION. AT THIS
TIME...THE SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED EASTWARD
AND WILL REMAIN IN EFFECT THROUGH 2 AM. MAIN THREAT WILL BE
DAMAGING STRAIGHT LINE WIND AND HAIL. /05/
&&
.PREV DISCUSSION... /ISSUED 301 PM CDT THU OCT 1 2009/
DISCUSSION...
AN ACTIVE NIGHT IS IN STORE FOR THE FOUR STATE REGION. WATER VAPOR
IMAGERY THIS AFTERNOON SHOWS A TROUGH DIGGING INTO THE PLAINS STATES
WITH A DECENT NEGATIVE TILT TO IT. SURFACE ANALYSIS SHOWS THE
ASSOCIATED COLD FRONT IS STRETCHED FROM WESTERN IOWA THROUGH WESTERN
MO INTO SOUTHEAST OK AND NORTH CENTRAL TX. RADAR IMAGERY SHOWS A
LINE OF STORMS HAVE DEVELOPED JUST AHEAD OF THE FRONT STRETCHED FROM
SOUTHWEST MO INTO OK. THERE ARE ALSO SOME ISOLATED SHOWERS AND
THUNDERSTORMS THAT HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF THE
LINE OF STORMS OVER THE SOUTHERN PORTION OF THE CWFA. THIS ACTIVITY
IS CURRENTLY MOVING INTO AN UNFAVORABLE ENVIRONMENT TO DEVELOP INTO
ANYTHING SEVERE. HOWEVER...IF THESE STORMS BEGIN TO FORM FURTHER
WEST THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATES FOR THE STORMS
TO PRODUCE HAIL AND POSSIBLY SOME STRONG WINDS. SO THIS POSSIBILITY
WILL HAVE TO BE WATCHED OVER THE NEXT COUPLE OF HOURS.
THE MAIN STORY WILL BE A SQUALL LINE THAT WILL MOVE THROUGH THE AREA
THIS EVENING AND OVERNIGHT. AS MENTIONED...THE SQUALL LINE IS
BEGINNING TO DEVELOP JUST AHEAD OF THE COLD FRONT THIS AFTERNOON.
THIS SHOULD BEGIN TO ENTER NORTHWESTERN PORTIONS OF THE CWFA BETWEEN
4 PM AND 7 PM. IT IS EXPECTED TO REACH THE INTERSTATE 30 CORRIDOR
BETWEEN 7 PM AND 10 PM. IT IS EXPECTED TO LEAVE THE CWFA BY
SUNRISE. THE MAIN CONCERN WITH THIS SQUALL LINE WILL BE DAMAGING
WINDS...WITH HAIL BEING A SECONDARY RISK. MODEL SOUNDINGS SHOW
THAT HELICITY IS RATHER LOW /BELOW 100 M2/S2/ AND SHOULD NOT BE
CONDUCIVE TO TORNADOES. HOWEVER...WILL NOT COMPLETELY RULE OUT THE
POSSIBILITY OF ONE OR TWO DEVELOPING WITHIN LINE SEGMENTS. AS THE
LINE MOVES THROUGH THE CWFA...THE AREA WILL BE LOSING INSTABILITY.
MLCAPES THIS HOUR AHEAD OF THE LINE AROUND 2000 J/KG ARE EXPECTED TO
DECREASE TO AROUND OR BELOW 1000 J/KG BY AROUND OR AFTER MIDNIGHT.
IN ADDITION...THE BEST UPPER LEVEL DIVERGENCE IS RATHER NORTH OF THE
CWFA...SITTING OVER THE MO/NORTHERN AR AREA. SO THE MAIN AREA OF
CONCERN WILL BE LOCATIONS ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR. BUT WILL NOT RULE OUT THE SOUTHERN HALF OF THE CWFA
RECEIVING AT LEAST STRONG STORMS WITH OCCASIONAL SEVERE STORMS AS
THIS LINE PASSES THROUGH.
SURFACE HIGH PRESSURE WILL QUICKLY BUILD BACK INTO THE AREA BEHIND
THE FRONT. WE SHOULD SEE SKIES CLEAR RATHER QUICKLY DURING THE DAY
ON FRIDAY WITH MUCH DRIER AIR MOVING INTO THE REGION. TEMPERATURES
WILL BE COOLER FOR THE WEEKEND AS WE SEE TEMPERATURES STRUGGLING TO
GET OUT OF THE 70S BY SUNDAY.
THE SURFACE HIGH IS EXPECTED TO DRIFT TO THE EAST OF THE CWFA BY
SATURDAY EVENING TO BRING DECENT RETURN FLOW BACK TO THE CWFA FOR
THE WORK WEEK. THIS SHOULD BRING A DECENT WARMUP OVER THE CWFA BY
THE MIDDLE OF THE WEEK...WHICH WILL GIVE A RETURN OF THE HIGHS IN
THE 80S. ALSO THIS RETURN FLOW WILL BRING A DECENT INCREASE IN
MOISTURE TO THE CWFA FOR THE LATE WEEKEND AND ESPECIALLY INTO NEXT
WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE THROUGH MUCH OF THE
WORK WEEK. IN THE MEANTIME WE SEE ZONAL TO SWLY FLOW ALOFT THROUGH
MUCH OF THE WORK WEEK. A SERIES OF IMPULSES PASSING THROUGH THIS
UPPER FLOW WILL COMBINE WITH THE ABUNDANCE OF MOISTURE OVER THE
REGION TO BRING DECENT RAIN CHANCES THROUGH THE WORK WEEK. THERE
WILL BE AN UPPER RIDGE OVER THE GULF OF MEXICO TO THE SOUTH OF THE
CWFA...BUT FOR NOW IT IS BELIEVED THAT IT SHOULD REMAIN TOO FAR
SOUTH TO HAVE ANY EFFECT ON KEEPING RAIN AWAY FROM THE CWFA. SO THE
MAIN CONCERN FOR NEXT WEEK WILL BE THE CONTINUED RAIN CHANCES
AND...IF THIS OCCURS...ANY FLOODING PROBLEMS THAT MAY DEVELOP AS A
RESULT. THIS WILL HAVE TO CONTINUE TO BE MONITORED AS THERE ARE
STILL INCONSISTENCIES BETWEEN MODELS ON HOW NEXT WEEK WILL PAN OUT.
OVERALL HAVE MADE FEW CHANGES TO THE FORECAST IN THE EXTENDED AS A
RESULT. /22/
AVIATION...
FRONT AS OF 18Z WAS LOCATED NEAR A TSA...ABI LINE AND CONTINUES TO
MAKE QUICK PROGRESS EASTWARD. IN FACT...THE EASTWARD MOVEMENT IS
SLIGHTLY AHEAD OF FCST MODEL MOVEMENT SO HAVE ACCOUNTED FOR THIS IN
THE 18Z TAF PACKAGE. AHEAD OF THE FRONT...WE CONTINUE TO SEE
SCATTERED SHOWERS ALONG A NARROW CORRIDOR EXTENDING FROM EASTERN OK
INTO NE AND CENTRAL TEXAS. THIS ACTIVITY HAS MADE SLOW BUT STEADY
PROGRESS EASTWARD THIS AFTERNOON. ELSEWHERE...AHEAD OF THE ACTIVITY
WELL INTO THE WARM SECTOR WERE DEVELOPING ISOLATED THUNDERSTORMS
ACROSS SE TX WHICH WERE MOVING NORTH IN AN INCREASINGLY UNSTABLE
AIRMASS. WILL NEED TO WATCH FOR THIS ISOLATED ACTIVITY INTO SE TX
MOVING INTO THE LFK TERMINAL LATER THIS AFTERNOON EVENING. EVENTUAL
EVOLUTION OF THE WEATHER FOR THE NEXT 12HRS OR SO IS FOR THE COLD
FRONT TO CATCH UP TO THE PRE FRONTAL ACTIVITY WITH STORM MODE
EVENTUALLY EXHIBITING A SQUALL LINE OR BOWING SEGMENTS DEVELOPING
ACROSS EASTERN OKLAHOMA AND DEVELOPING SOUTHWESTWARD DOWN THE
FRONTAL CONVERGENCE ZONE INTO NORTH CENTRAL TEXAS.
THUS...HAVE CEILINGS COMING DOWN TO MVFR/IFR WITH VRB WIND GUSTS IN
ANTICIPATION OF EASTWARD MOVING SQUALL LINE THROUGH THE NIGHT.
QUICKLY BRING POST FRONTAL CEILINGS UP WITH SKIES QUICKLY CLEARING
FROM NORTHWEST TO SOUTHEAST TOWARDS SUNRISE FRIDAY MORNING. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 59 82 51 80 60 / 90 10 0 10 30
MLU 60 81 50 79 57 / 100 20 10 10 20
DEQ 50 81 47 78 55 / 70 0 0 10 20
TXK 56 81 50 80 57 / 70 0 0 10 20
ELD 58 82 49 79 56 / 100 10 10 10 20
TYR 56 83 54 79 64 / 90 0 0 20 40
GGG 57 83 54 80 62 / 90 10 0 20 40
LFK 62 85 57 78 65 / 100 10 0 20 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/99
Hazardous weather outlook, Oct 1, 10:41 AM CST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1141 AM CDT THU OCT 1 2009
LAZ001>003-010>012-017-018-TXZ108>112-124>126-136>138-149>153-
165>167-021645-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-SABINE LA-
NATCHITOCHES-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1141 AM CDT THU OCT 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT PORTIONS OF EAST
TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON. A FEW OF THESE
STORMS MAY BECOME SEVERE...WITH THE MAIN THREAT THIS AFTERNOON
BEING LARGE HAIL...WITH DAMAGING WINDS AS A SECONDARY THREAT.
THUNDERSTORMS WILL TRANSITION TO A SQUALL LINE DURING THE EVENING
AND INTO THE OVERNIGHT HOURS. AS THIS SQUALL LINE PASSES
THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL
BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE
SQUALL LINE IS EXPECTED TO REACH THE INTERSTATE 30 CORRIDOR
BETWEEN 6 PM AND 10 PM. IT SHOULD MOVE SOUTHEAST OUT OF THE AREA
BY SUNRISE FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL
LIKELY BE NEEDED THIS AFTERNOON THROUGH EARLY FRIDAY MORNING.
ARZ073-LAZ004>006-013-014-019>022-021645-
UNION AR-CLAIBORNE-LINCOLN-UNION LA-JACKSON-OUACHITA-WINN-GRANT-
CALDWELL-LA SALLE-
1141 AM CDT THU OCT 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS EVENING INTO
EARLY FRIDAY MORNING FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND
SOUTH CENTRAL ARKANSAS AS A SQUALL LINE IS EXPECTED TO APPROACH
FROM THE WEST AHEAD OF A COLD FRONT. AS THIS SQUALL LINE PASSES
THROUGH...THE MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL
BEING A SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE
SQUALL LINE IS EXPECTED TO BEGIN AFFECTING THIS AREA BETWEEN 9 PM
THIS EVENING TO 2 AM EARLY FRIDAY MORNING...AND SHOULD LEAVE THE
AREA BY SUNRISE FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED LATE THIS EVENING INTO EARLY FRIDAY MORNING.
ARZ050-051-059>061-070>072-OKZ077-TXZ096-097-021645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-MCCURTAIN-RED RIVER-BOWIE-
1141 AM CDT THU OCT 1 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A SQUALL LINE WILL DEVELOP THIS AFTERNOON AND BEGIN TO AFFECT
PORTIONS OF SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND SOUTHWEST
ARKANSAS THIS EVENING. AS THIS SQUALL LINE PASSES THROUGH...THE
MAIN THREAT WILL BE WITH DAMAGING WINDS...WITH HAIL BEING A
SECONDARY CONCERN. PERIODS OF VERY HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE ALSO EXPECTED WITH THESE STORMS. THE SQUALL
LINE IS EXPECTED TO BEGIN AFFECTING THIS AREA BETWEEN 4 PM AND 8
PM. IT SHOULD MOVE SOUTHEAST OUT OF THE AREA BY 2 AM EARLY FRIDAY
MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED LATE THIS AFTERNOON
THROUGH EARLY FRIDAY MORNING.
In the hours before
Special weather statement, Oct 1, 4:01 PM CST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT THU OCT 1 2009
LAZ018>020-022-012300-
GRANT-LA SALLE-NATCHITOCHES-WINN-
501 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
EASTERN NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
WINN...GRANT AND LA SALLE...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX...MIDWAY...NATCHITOCHES...OLLA AND WINNFIELD...
AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS. THE STRONGEST STORM WAS LOCATED 12
MILES SOUTHEAST OF NATCHITOCHES...MOVING NORTHEAST AT 30 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS BETWEEN
40 AND 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NATCHITOCHES...WINN...GRANT...AND LA SALLE PARISHES SHOULD
CLOSELY MONITOR THIS STORM.
STAY TUNED FOR FURTHER UDPATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 4:26 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT THU OCT 1 2009
OKZ077-012315-
MCCURTAIN-
526 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BETHEL...PICKENS...RINGOLD...RUFE AND SMITHVILLE...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
NASHOBA TO KENT...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST
OF CLAYTON TO 9 MILES SOUTH OF ANTLERS...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIISpecial weather statement, Oct 1, 4:35 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
535 PM CDT THU OCT 1 2009
ARZ050-051-059-060-012330-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
535 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
BEN LOMOND...BLEVINS...CENTER POINT...CORINTH...DIERKS...
LOCKESBURG...MINERAL SPRINGS...NASHVILLE...PERRYTOWN...
SARATOGA...TOLLETTE...WASHINGTON AND WILTON...
AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR BEN LOMOND...OR 10 MILES
NORTH OF ASHDOWN...MOVING NORTHEAST AT 25 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS AROUND 40
MPH ARE EXPECTED WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 5:42 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT THU OCT 1 2009
ARZ060-061-020045-
HEMPSTEAD-NEVADA-
642 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHWESTERN NEVADA AND NORTHEASTERN HEMPSTEAD...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS AND PRESCOTT...
AT 640 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF BLEVINS...OR 7 MILES NORTHWEST
OF PRESCOTT...MOVING NORTHEAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WIND GUSTS BETWEEN
40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NEVADA AND HEMPSTEAD COUNTIES SHOULD CLOSELY MONITOR THESE
STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSSpecial weather statement, Oct 1, 6:19 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT THU OCT 1 2009
ARZ050-051-059-060-020115-
HEMPSTEAD-HOWARD-LITTLE RIVER-SEVIER-
719 PM CDT THU OCT 1 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...HEMPSTEAD...SEVIER AND SOUTHERN HOWARD...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...BLEVINS...MINERAL SPRINGS...NASHVILLE...RICHMOND...
SARATOGA...TOLLETTE...WASHINGTON AND WILTON...
AT 718 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
CLUSTERS OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINERAL
SPRINGS TO ASHDOWN...MOVING EAST AT 15 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS. PEOPLE IN LITTLE RIVER...
HEMPSTEAD...SEVIER...AND SOUTHERN HOWARD COUNTIES SHOULD CLOSELY
MONITOR THESE STORMS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
D. BUTTSLocal storm report, Oct 1, 6:37 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT THU OCT 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 1 E IDABEL 33.90N 94.80W
10/01/2009 MCCURTAIN OK LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS HWY 3.
0640 PM TSTM WND DMG 1 S IDABEL 33.89N 94.82W
10/01/2009 MCCURTAIN OK LAW ENFORCEMENT
TREE BLOWN DOWN ACROSS COUNTY ROAD.
&&
ASTEVENSThunderstorm Wind, Bowie
- When
- October 1, 6:50 PM CST
- Where
- Bowie County, 1.86 mi ENE of Red Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.410, -94.170
A tree was downed on Hwy. 67 southwest of Texarkana, Texas.
Thunderstorm Wind, Upshur
- When
- October 1, 7:30 PM CST
- Where
- Upshur County, 1.16 mi W of Gilmer
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.730, -94.950
Several large trees were downed along with powerlines across the western portion of Upshur County. Several areas were without power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, October 1, 2009$75,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Arkansas, October 1, 2009$115,000 · 58 kt wind · 6 events
- Flood in Arkansas, October 1 to 31, 2009$100,000 · 1 event
- Hail and Damaging Winds in Missouri, October 1, 2009$27,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Texas, October 1, 2009$20,000 · 1.75 in hail · 11 events
- Tornado in Louisiana, October 1, 2009$30,000 · EF0 · 1 event
- Hail and Damaging Winds in Arkansas, October 1, 2009$25,000 · 50 kt wind · 4 events
- Drought in Wisconsin, October 1 to 7, 2009$25,000 · 2 events
- Heavy Rain in Arkansas, October 1 to 30, 200919 events
- Lightning Strike in Illinois, October 1, 2009$20,000 · 1 event
- Drought in Texas, October 1 to 31, 200915 events
- Drought in Colorado, October 1 to 31, 200915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195846, 195847.